On multiplicative order of elements in finite fields based on cyclotomic polynomials

Roman Popovych
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132, Online ISSN 2367–8275
Volume 26, 2020, Number 2, Pages 47—52
DOI: 10.7546/nntdm.2020.26.2.47-52
Download full paper: PDF, 97 Kb

Details

Authors and affiliations

Roman Popovych
Department of Specialized Computer Systems, Lviv Polytechnic National University
Bandery Str.,12, Lviv, 79013, Ukraine

Abstract

We obtain explicit lower bound on multiplicative orders of all elements in finite field extensions generated by a root of unity. The bound does not depend on any unknown constant. The result of Ahmadi, Shparlinski and Voloch [1] is a consequence of our main result.

Keywords

  • Finite field
  • Multiplicative order
  • Lower bound
  • Partition

2010 Mathematics Subject Classification

  • 11T30

References

  1. Ahmadi, O., Shparlinski, I. E., & Voloch, J. F. (2010). Multiplicative order of Gauss periods, Intern. J. Number Theory, 6 (4), 877–882.
  2. Andrews, G.E. (1976). The Theory of Partitions, Addison-Wesley, Reading.
  3. Cheng, Q. (2005). On the construction of finite field elements of large order, Finite Fields Appl., 11 (3), 358–366.
  4. Ehrlich, G. (1991). Fundamental Concepts of Abstract Algebra, PWS-Kent Publ., Boston.
  5. Gao, S. (1999). Elements of provable high orders in finite fields, Proc. Amer. Math. Soc., 127 (6), 1615–1623.
  6. Lidl, R., & Niederreiter, H. (1997). Finite Fields, Cambridge University Press.
  7. Maroti, A. (2003). On elementary lower bounds for the partition function, Integers, 3, A10.
  8. Martinez, F. E. B., & Reis, L. (2016). Elements of high order in Artin–Schreier extensions of finite fields F q , Finite Fields Appl., 41, 24–33.
  9. Mullen, G. L., & Panario, D. (2013) Handbook of Finite Fields, CRC Press, Boca Raton.
  10. Popovych, R. (2012). Elements of high order in finite fields of the form Fq[x] / Фr(x), Finite Fields Appl., 18 (4), 700–710.
    Popovych, R. (2013). Elements of high order in finite fields of the form Fq[x] / (xm a), Finite Fields Appl., 19 (1), 86–92.
  11. Voloch, J. F. (2007). On the order of points on curves over finite fields, Integers, 7, A49.
  12. Voloch, J. F. (2010). Elements of high order on finite fields from elliptic curves, Bull. Aust. Math. Soc., 81 (3), 425–429.

Related papers

Cite this paper

Popovych, R. (2020). On multiplicative order of elements in finite fields based on cyclotomic polynomials. Notes on Number Theory and Discrete Mathematics, 26 (2), 47-52, doi: 10.7546/nntdm.2020.26.2.47-52.

Comments are closed.